Alert archive / Mississippi / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 265, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Nov 3, 2017, 5:54 PM CDT for Coahoma County, Mississippi; Phillips County, Arkansas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 3, 2017, 5:54 PM CDT (22:54 UTC)
- Expired
- Nov 3, 2017, 6:45 PM CDT
- In force
- 51 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Phillips County, AR, Coahoma County, MS
The radar
The Memphis radar (KNQA), 111 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 3, 3:49 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 10.9 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1840 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 478 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -67 m²/s²
- 0-3 km storm-relative helicity
- -73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
370
WUUS54 KMEG 032254
SVRMEG
ARC107-MSC027-032345-
/O.NEW.KMEG.SV.W.0265.171103T2254Z-171103T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
554 PM CDT FRI NOV 3 2017
The National Weather Service in Memphis has issued a
* Severe Thunderstorm Warning for...
Northeastern Phillips County in eastern Arkansas...
North central Coahoma County in northwestern Mississippi...
* Until 645 PM CDT
* At 554 PM CDT, a severe thunderstorm was located near Watkins
Corner, or near Marvell, moving east at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
West Helena, St Francis National Park, Helena, Lexa, Lake View,
Poplar Grove, Huma, Preston Place, Quarles, Oneida, Barton, Wycamp,
Latour, Kindall, Delta, Spring Creek, Helena Crossing and Trenton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3464 9062 3464 9058 3462 9059 3460 9058
3456 9055 3454 9055 3452 9057 3451 9054
3440 9054 3442 9086 3459 9087
TIME...MOT...LOC 2254Z 267DEG 12KT 3449 9087
HAIL...<.75IN
WIND...60MPH
$$1 follow-up statement
294
WWUS54 KMEG 032340
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
640 PM CDT FRI NOV 3 2017
ARC107-MSC027-032350-
/O.EXP.KMEG.SV.W.0265.000000T0000Z-171103T2345Z/
Phillips AR-Coahoma MS-
640 PM CDT FRI NOV 3 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PHILLIPS AND
NORTH CENTRAL COAHOMA COUNTIES WILL EXPIRE AT 645 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
eastern Arkansas...and northwestern Mississippi.
LAT...LON 3464 9062 3464 9058 3462 9059 3460 9058
3456 9055 3454 9055 3452 9057 3451 9054
3440 9054 3442 9086 3459 9087
TIME...MOT...LOC 2340Z 267DEG 12KT 3450 9069
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 3, 3:29 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Nov 3, 3:29 PM CDT, 2 hours 25 minutes before
Area Forecast Discussion National Weather Service Memphis TN 329 PM CDT Fri Nov 3 2017 .DISCUSSION...Surface analysis this afternoon places a surface low near Fort Smith Arkansas with a trailing cold front extending south into Texas. A quasi-stationary boundary also stretches from Middle Tennessee back through North Mississippi and through Arkansas. Regional WSR-88D radar trends show showers and thunderstorms over portions of North Mississippi and East/Central Arkansas. As of 3 PM CDT, temperatures across the Mid-South range from the 70s to lower 80s over North Mississippi and 60s north of the front. Additional showers and thunderstorms are anticipated tonight, especially south of I-40 as a shortwave trough over Arkansas moves across the Mid-South. Latest mesoanalysis indicates 1500-2000 J/kg, LI's between -4 to -5, and 0-6 km Bulk Shear values between 25 to 30 kts. There will be a potential for a few strong to perhaps severe thunderstorms over portions of East Arkansas south of I-40 and Northwest Mississippi this evening with large hail and damaging winds as the main severe weather threats. The aforementioned quasi-stationary boundary is expected to lift north later tonight with into early Saturday. Fog is anticipated to persist north of the quasi-stationary until the boundary lifts north. Shower and thunderstorm chances will linger into Saturday with the best chances mainly east of the Mississippi River. Short term model soundings indicate a capping inversion may be present on Sunday, potentially limiting rain chances. Latest long term model trends indicate another cold front will come through the region towards next Tuesday with the ECMWF slightly slower than the operational GFS, bringing a better rain chances to the Mid-South. Cooler temperatures will filter in behind the front for mid to late next week. CJC && .AVIATION... /18z TAFs/ A cold front is draped along the Mid-South this afternoon but looks to be stalling along the I-40 corridor. North of the front, expect IFR/LIFR ceilings with drizzle and reduced visibility. The location of this boundary complicates the ceiling/wind forecast for KMEM in the near term but north-northeast winds and occasional ceilings are still anticipated. South of the front, showers and thunderstorms will continue into the evening hours. This boundary will lift north overnight with southerly winds resuming across the Mid-South. IFR (or lower) ceilings and visibility is expected across much of the area tonight and early Saturday. Johnson && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Nov 3, 4:54 AM CDT, 13 hours before
Hazardous Weather Outlook National Weather Service Memphis TN 454 AM CDT Fri Nov 3 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-041200- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 454 AM CDT Fri Nov 3 2017 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight A few severe storms are possible across East-Central Arkansas and North Mississippi from this afternoon into this evening. A few storms could be severe with localized damaging winds and large hail. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability of widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon into this evening. SJM
In the hours before
Special weather statement, Nov 3, 1:14 PM CDT, 4 hours 40 minutes before
Special Weather Statement
National Weather Service Memphis TN
114 PM CDT FRI NOV 3 2017
MSZ004-009-014-016-031900-
Tippah MS-Union MS-Lee MS-Prentiss MS-
114 PM CDT FRI NOV 3 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 200 PM CDT
FOR...
South central Tippah County in northeastern Mississippi...
Eastern Union County in northeastern Mississippi...
Northwestern Lee County in northeastern Mississippi...
Southwestern Prentiss County in northeastern Mississippi...
At 114 PM CDT...a strong thunderstorm producing pea size hail or
larger was located near Keownville, or near New Albany, moving
southeast at 15 mph.
Dangerous cloud to ground lightning is also possible with this
thunderstorm.
People in south central Tippah...eastern Union...northwestern Lee and
southwestern Prentiss Counties should monitor this storm closely.
LAT...LON 3451 8859 3436 8886 3436 8893 3438 8893
3438 8898 3459 8908 3470 8892
TIME...MOT...LOC 1814Z 316DEG 13KT 3458 8897
JOHNSONSpecial weather statement, Nov 3, 5:06 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Memphis TN
506 PM CDT FRI NOV 3 2017
ARZ049-058-032245-
Phillips AR-Lee AR-
506 PM CDT FRI NOV 3 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 545 PM CDT
FOR...
Northwestern Phillips County in eastern Arkansas...
Southwestern Lee County in eastern Arkansas...
At 506 PM CDT...a strong thunderstorm producing dime size hail and
winds to 40 mph was located near Marvell, moving northeast at 10 mph.
Very heavy rain will occur with this thunderstorm.
People in northwestern Phillips and southwestern Lee Counties should
monitor this storm closely.
LAT...LON 3473 9105 3484 9094 3458 9063 3442 9093
3452 9105
TIME...MOT...LOC 2206Z 232DEG 9KT 3458 9098Special weather statement, Nov 3, 5:09 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Memphis TN
509 PM CDT FRI NOV 3 2017
ARZ058-MSZ010-032300-
Phillips AR-Coahoma MS-
509 PM CDT FRI NOV 3 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 600 PM CDT
FOR...
Southwestern Phillips County in eastern Arkansas...
West central Coahoma County in northwestern Mississippi...
At 508 PM CDT...a strong thunderstorm producing pea to dime size
hail and winds to 40 mph was located over White River National
Wildlife Refuge, moving northeast at 15 mph.
Very heavy rain will occur with this thunderstorm.
People in southwestern Phillips and west central Coahoma Counties
should monitor this storm closely.
LAT...LON 3420 9109 3420 9107 3422 9106 3425 9108
3426 9106 3428 9108 3430 9107 3429 9106
3431 9106 3432 9105 3432 9106 3434 9105
3434 9100 3446 9100 3451 9095 3428 9066
3412 9099 3412 9104 3418 9109
TIME...MOT...LOC 2208Z 240DEG 14KT 3423 9108The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 3, 1:14 PM CDT | Special Weather Statement | MEG | Union | 46 min |
| Nov 3, 5:43 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma | 47 min |
| Nov 3, 6:03 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma | 27 min |
| Nov 3, 5:06 PM CDT | Special Weather Statement | MEG | Lee | 39 min |
| Nov 3, 5:09 PM CDT | Special Weather Statement | MEG | Phillips | 51 min |
| Nov 3, 5:29 PM CDT | Tornado Warning | MEG | Lee, Phillips | 31 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2017Severe Thunderstorm Warnings in Arkansas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.